Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 61, NWS Cleveland, OH

July 25, 2001Erie County, Huron County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2001, 4:09 PM EDT for Erie County, Huron County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 4:09 PM EDT (20:09 UTC)
Expired
Jul 25, 2001, 5:00 PM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Erie County, OH, Huron County, OH

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 252009
SVRCLE

OHC043-077-252100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
409 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN OHIO...
  HURON COUNTY IN OHIO...

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  SANDUSKY TO 3 MILES NORTHWEST OF NORWALK...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WAKEMAN
  SANDUSKY
  NORWALK
  MILAN

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OF^FICE IN CLEVELAND.

$$
REL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT WED JUL 25 2001

AS THE LOW IN CENTRAL INDIANA MOVES ALONG THE QUASI STATIONARY
FRONT...THE FRONTAL BOUNDARY IN NRN OH HAS PUSHED NORTH TO NEAR A
AOH TO GKJ LN.  NONE OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON THE
PRECIP MOVING THROUGH NRN IN AND OH..BUT LIKE THE ETA/AVN TREND OF
MOVING THE LOW INTO PA AND THE FRONT INTO CENTRAL OH BY MORNING.  SO
WENT LIKELY POPS ACROSS THE BOARD TONIGHT ENDING IN NW OH EARLY.
WITH THE FRONT SO SLOW TO PUSH SOUTH KEPT A CHANCE OF SHOWERS/TSRA
ACROSS THE SOUTHERN COUNTIES THROUGH LATE THURSDAY MORNING.  AS FOR
TEMPS UNDERCUT NGM TEMPS SLIGHTLY.

.CLE...
OH...NnONE.
PA...NONE.

DJB

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.